Alert archive / Wyoming / High Wind Watches in 2017
High Wind Watch 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 23, 2017, 2:39 AM MST for 4 counties in Wyoming. It took effect at Nov 24, 2017, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 23, 2017, 2:39 AM MST (09:39 UTC)
- In effect from
- Nov 24, 2017, 2:00 AM MST
- Expired
- Nov 23, 2017, 12:21 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 102 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113 WWUS75 KCYS 230939 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 239 AM MST Thu Nov 23 2017 ...Strong Winds Likely in the Wind Prone Areas of Southeast Wyoming Tonight Through Early Friday... ...Potential for High Winds to Spread into the Interstate 25 Corridor Between Casper and the Colorado State Line on Friday Morning... WYZ106-110-116-117-240000- /O.UPG.KCYS.HW.A.0028.171124T0200Z-171124T1900Z/ /O.NEW.KCYS.HW.W.0034.171124T0000Z-171124T1900Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 239 AM MST Thu Nov 23 2017 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON MST FRIDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 5 PM this afternoon to noon MST Friday. The High Wind Watch is no longer in effect. * TIMING...5 PM this evening through 12 PM MST Friday. * WINDS...West 35 to 45 MPH with gusts up to 70 MPH. * IMPACTS...Mainly to transportation. There will be a significant blow over risk to light weight and high profile vehicles, especially on north-to-south oriented sections of roads. The strongest winds are expected along Interstate 25 between Wheatland and the Colorado state line, along Interstate 80 between Laramie and Cheyenne, and near Arlington along Interstate 80 between Rawlins and Laramie. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ101-107-115-118-240000- /O.NEW.KCYS.HW.A.0029.171124T0900Z-171124T1900Z/ Converse County Lower Elevations-East Platte County- Laramie Valley-Central Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Wheatland, Guernsey, Bosler, Laramie, and Cheyenne 239 AM MST Thu Nov 23 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... The National Weather Service in Cheyenne has issued a High Wind Watch, which is in effect from late tonight through Friday morning. * TIMING...Friday morning. * WINDS...West 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation. There will be a significant blow over risk for light weight and high profile vehicles along Interstate 25 in southeast Wyoming. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ HAMMER
1 follow-up statement
799 WWUS75 KCYS 231921 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1221 PM MST Thu Nov 23 2017 ...Strong Winds Likely in the Wind Prone Areas of Southeast Wyoming Through Early Friday... ...High Winds Spreading onto the Interstate 25 Corridor Between Casper and the Colorado State Line early Friday Morning... WYZ101-107-115-118-241200- /O.UPG.KCYS.HW.A.0029.171124T0900Z-171124T1900Z/ /O.EXB.KCYS.HW.W.0034.171124T0900Z-171124T1900Z/ Converse County Lower Elevations-East Platte County- Laramie Valley-Central Laramie County- Including the cities of Bill, Douglas, Deer Creek, Glenrock, Wheatland, Guernsey, Bosler, Laramie, and Cheyenne 1221 PM MST Thu Nov 23 2017 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO NOON MST FRIDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect from 2 AM to noon MST Friday. The High Wind Watch is no longer in effect. * TIMING...2 am Friday morning until noon Friday. * WINDS...West 35 to 45 MPH with gusts up to 60 MPH. * IMPACTS...Mainly to transportation. There will be a significant blow over risk for light weight and high profile vehicles along Interstates 25 and 80 in southeast Wyoming. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-110-116-117-241200- /O.EXT.KCYS.HW.W.0034.171123T1921Z-171124T1900Z/ Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- Including the cities of Bordeaux, Arlington, Elk Mountain, Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, and Horse Creek 1221 PM MST Thu Nov 23 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST FRIDAY... * TIMING...Through noon MST Friday. * WINDS...West 35 to 45 MPH with gusts up to 70 MPH. * IMPACTS...Mainly to transportation. There will be a significant blow over risk to light weight and high profile vehicles, especially on north-to-south oriented sections of roads. The strongest winds are expected along Interstate 25 between Wheatland and the Colorado state line, along Interstate 80 between Laramie and Cheyenne, and near Arlington along Interstate 80 between Rawlins and Laramie. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ Rubin
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 22, 10:30 PM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 22, 10:30 PM MST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1030 PM MST Wed Nov 22 2017
.SHORT TERM...(This evening through Thursday)
Issued at 231 PM MST Wed Nov 22 2017
Quiet weather overnight through Thanksgiving Day with unseasonably
warm temperatures as a large upper ridge holds just west of the
Rocky mtn chain. Varying amounts of high clouds will be passing
across the area but will not hinder warming much. It will be
breezy to windy especially around the mountains Thursday afternoon
with winds edging upward late in the day.
.LONG TERM...(Thursday night through Wednesday)
Issued at 231 PM MST Wed Nov 22 2017
Main concerns this period will be a couple of strong wind events,
one thursday night into Friday and possibly another early next
week. 7H winds increase to 55 to 65kts across much of southeast
Wyoming tomorrow evening and hold through Friday morning as an
upper shortwave passes across the northern plains and increases
the pressure gradient. Winds easing slowly in the afternoon.
Gradient and Omega favor these strong winds reaching the surface
in the wind prone areas so have posted a high wind watch for those
areas tomorrow night into Friday. Adjacent areas may not mix as
well but will have to monitor later progs. Otherwise unseasonably
warm and mainly dry weather across the CWA through the weekend
before cooling some early next week as a stronger upper shortwave
passes by at that time with a period of strong winds possible with
it.
&&
.AVIATION...(For the 06Z TAFS through Thursday evening)
VFR conditions will prevail over the next 24 hours with intervals of
high level cloudiness. Light winds early Thursday morning will
become gusty in the afternoon, mainly impacting the SE Wyoming
terminals, with gusts up to 30 to 35 knots possible.
&&
.FIRE WEATHER...
Issued at 231 PM MST Wed Nov 22 2017
Fire weather concerns should be low with humidities remaining
above critical levels for the next few days at least. There will
be some windy periods at times, mainly around the mtns Thursday
night into Friday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from Thursday evening through Friday morning for
WYZ106-110-116-117.
NE...None.
&&
SHORT TERM...RE
LONG TERM...RE
AVIATION...TJT
FIRE WEATHER...REHazardous weather outlook, Nov 22, 9:28 AM MST, 17 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 928 AM MST Wed Nov 22 2017 WYZ106-110-116-117-231345- Central Laramie Range and Southwest Platte County- North Snowy Range Foothills-South Laramie Range- South Laramie Range Foothills- 928 AM MST Wed Nov 22 2017 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Winds around 30 MPH with gusts over 40 MPH will occur mainly this morning over the wind prone areas of southeast Wyoming. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Very strong winds are expected again late Thursday night and Friday morning. .Spotter information statement... Spotter activation will not be needed. WYZ101>105-107>109-111>115-118-119-231345- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-East Platte County-Goshen County- Central Carbon County-Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- Central Laramie County-East Laramie County- 928 AM MST Wed Nov 22 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Strong winds are possible across parts of southeast Wyoming on Friday, mainly during the morning hours. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-231345- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 928 AM MST Wed Nov 22 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 2:39 AM MST | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 32 hr |
Nearby
High Wind Watches in Wyoming, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.